Translator Disclaimer
March, 1994 On Singular Wishart and Singular Multivariate Beta Distributions
Harald Uhlig
Ann. Statist. 22(1): 395-405 (March, 1994). DOI: 10.1214/aos/1176325375

Abstract

This paper extends the study of Wishart and multivariate beta distributions to the singular case, where the rank is below the dimensionality. The usual conjugacy is extended to this case. A volume element on the space of positive semidefinite $m \times m$ matrices of rank $n < m$ is introduced and some transformation properties established. The density function is found for all rank-$n$ Wishart distributions as well as the rank-1 multivariate beta distribution. To do that, the Jacobian for the transformation to the singular value decomposition of general $m \times n$ matrices is calculated. The results in this paper are useful in particular for updating a Bayesian posterior when tracking a time-varying variance-covariance matrix.

Citation

Download Citation

Harald Uhlig. "On Singular Wishart and Singular Multivariate Beta Distributions." Ann. Statist. 22 (1) 395 - 405, March, 1994. https://doi.org/10.1214/aos/1176325375

Information

Published: March, 1994
First available in Project Euclid: 11 April 2007

zbMATH: 0795.62052
MathSciNet: MR1272090
Digital Object Identifier: 10.1214/aos/1176325375

Subjects:
Primary: 62H10
Secondary: 62E15

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.22 • No. 1 • March, 1994
Back to Top